Ask an expert
Question

04 Sep 2007

Anti-depressants and sex
Dear Doc
I'm a 29 year old female taking anti-depressants. My problem is that since I started this medication I've experienced a few problems sexually. I battle to get aroused, I suffer with dryness, and it takes me ages to reach orgasm if I'm lucky enough to have one, and when I do, it's not earth shattering at all. Is there anything I can take or use to make me more sensitive?
Answer 249 views
Expert
GynaeDoc
GYNAEDOC

01 Jan 0001

This is always a probelm with antidepressants. I presume that you are taking an SSRI. If it is possible, a differnt class of antidepressants may have fewer side effects. It sometimes works to skip a day when you are planning to have sex, but you should discuss this with your psychiatrist.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.